New symptom question

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Katie7
Regular Member


Date Joined Apr 2008
Total Posts : 114
   Posted 10/7/2008 5:11 PM (GMT -6)   
Hi gang,
 I have recently been having some weird things going on and am wondering if anyone else had this ever?
 
Since being diagnosed w/ MS all my stuff has always affected only my left side but now I am having 'trembling' in my right arm and the muscles in that arm are getting more 'contracted' each day.
 
I called my Doctor today because they recently told me to take Amantadine twice a day instead of once a day. Over a week ago I noticed I was having more trouble sleeping since upping that dose so I went back to once a day and then the above symptoms began to show up. The nurse told me I am to go completely off of the med for now and call her back if symptoms get worse by this Friday and do not go away. She said they may want to see me again if thats the case, otherwise I am to call her back next Monday and then if the symptoms are gone they have another med they want to put me on for the fatigue instead of Amatadine. She said my sypmtoms cold be the drug or the MS acting up.
 
I had not ever read anyone having these symptoms w/ MS so I was just curious if anyone has ever had them. Thank you~ Katie 
What you put into the lives of others comes back into your own ; The will of God will never take you where the Grace of God will not protecxt you!
                              Hugs~Katie
                  Diagnosed ~ August 2008


rhondab
Veteran Member


Date Joined Mar 2006
Total Posts : 2146
   Posted 10/7/2008 6:14 PM (GMT -6)   
Hey Katie

Wow...i'm sorry! Yes, i've heard of this before. The tightening up is likely spasticity. Once the nerve pathways are distrubed...ms scaring...then the messages don't get to those muscles correctly. They can tighten up or jump or other such oddities. Fun huh? ;) The trembling is also another symptom of ms. I get this in my arms and recently in my feet. I don't have ms, but some other neurological issue. That said, i'd expect this to be ms related...something neurological in other words. It may well be the meds, but since these are known ms symptoms my guess would be ms. Hang on friend. If the muscles tighthen to much and hurt then u may want to ask for something like bacflocan. That will help with the spasticity. As for the fatigue, many here have used provigil with much success. I tried it early on and thought it was a great med. Take care friend. Please let us know how u get and what the doc does.
rhonda
Co-Moderator, MS Forum
 
*~*Sometimes the Lord calms the storm. Sometimes He lets the storm rage and calms His child.*~*
 
Things that make u go hummmm......
*I wonder how much deeper the ocean would be without sponges.*
*One day without sunshine is like...um..well...night?*


Katie7
Regular Member


Date Joined Apr 2008
Total Posts : 114
   Posted 10/8/2008 1:26 AM (GMT -6)   

thanks Rhonda,.........well looks like I just have to wait-n-see sort of thing. My arm is sore, kinda like when you have muscle strain from overworking  and when I touch it...it feels bruised and when I squeeze my right hand I cannot squeeze it as tightly as I could before.

I have had muscle spasms and weakness before that come and go on my entire left side...always thought thats what you all meant when you mention spasticity? Hugs~Katie smilewinkgrin


What you put into the lives of others comes back into your own ; The will of God will never take you where the Grace of God will not protecxt you!
                              Hugs~Katie
                  Diagnosed ~ August 2008


rhondab
Veteran Member


Date Joined Mar 2006
Total Posts : 2146
   Posted 10/8/2008 8:57 AM (GMT -6)   
Hey Katie

Well the spasticity is a tightening of the muscles and spasms could be part of that as i understand it, but the coming and going (if not long lasting when it comes) could be more of the muscles just responding to incorrect messages from the nervous system. I used to be able to sit and watch my thigh muscle tighten and relax over and over. It was the weirdest thing! It never hurt unless it went on too long. I don't know if that was spasticity, but maybe it was.

Please do keep the doc updated on this. If u'r having that kind of pain it may be that u need some relief. Neurontin is what i use for my legs and it's great! Nerve pain can be really hard to deal with. Please don't hurt without getting some help friend. Take good care of u'rself and know i'm keeping u in my prayers.
rhonda
Co-Moderator, MS Forum
 
*~*Sometimes the Lord calms the storm. Sometimes He lets the storm rage and calms His child.*~*
 
Things that make u go hummmm......
*I wonder how much deeper the ocean would be without sponges.*
*One day without sunshine is like...um..well...night?*

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, September 24, 2017 7:03 PM (GMT -6)
There are a total of 2,872,785 posts in 315,263 threads.
View Active Threads


Who's Online
This forum has 156762 registered members. Please welcome our newest member, zzmzmzzm11.
454 Guest(s), 13 Registered Member(s) are currently online.  Details
zzzzjs, Annastazya, zzmzmzzm11, Scaredy Cat, Girlie, Mercy&Grace, Larry E, TxBart, Starlighter, lauratuck01, Ashleyann82587, scar1919, mcloud


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer